Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 16, 2021, 6:22 AM CDT for Ellis County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 6:22 AM CDT (11:22 UTC)
- Expired
- Aug 16, 2021, 6:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 40
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
497
WWUS84 KOUN 161122
SPSOUN
Special Weather Statement
National Weather Service Norman OK
622 AM CDT Mon Aug 16 2021
OKZ004-009-161145-
Harper OK-Ellis OK-
622 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 645 AM CDT...
At 622 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of May. This storm drifting slowly southeast.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3645 10000 3664 9999 3664 9973 3637 9980
TIME...MOT...LOC 1122Z 282DEG 4KT 3654 9993
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 3:49 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 16, 3:49 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 349 AM CDT Mon Aug 16 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 348 AM CDT Mon Aug 16 2021 Scattered showers and thunderstorms are developing and moving into northwest Oklahoma this morning as a relatively subtle shortwave moves south over the central Plains and towards Oklahoma. This feature will aid in thunderstorm development through the day. CIN values decrease through the day for some potential of surface- based convection, especially in areas where lift is enhanced by the shortwave... but there still seems to be enough inhibition that storm coverage may not be too large. Precipitable water values this afternoon and evening will be above 90th percentile and storms will be slow moving, so heavy rainfall will be possible in localized areas where thunderstorms persist, but again the flooding potential may not be too widespread because storms are not expected to be very widespread. And again there is some potential for strong to marginally severe storms given the moderate instability that develops today, but weak shear will prevent significant storm organization. As has been the case recently, we will likely see some widely scattered diurnal convection in the southeast as well today. && .LONG TERM... (Tuesday through Sunday) Issued at 304 AM CDT Mon Aug 16 2021 An upper-level circulation will have reached Oklahoma by Tuesday morning, and will provide a small amount of support for convection during the day Tuesday. The disturbance will weaken slowly over the region, but daily outbursts of convection will likely flare up for the remainder of the week. With a lightly-capped, very moist atmosphere, it won't require much forcing to generate generally unfocused areas of convection (likely forming mainly on outflow boundaries left over from earlier convection). There may be enough instability and shear to support the occasional strong storm, maybe even a few isolated severe storms, but organized severe weather is not likely. Minimal changes in day-to-day temperatures are expected, as no significant changes are expected in the airmass. && .AVIATION... (06Z TAFS) Issued at 1043 PM CDT Sun Aug 15 2021 Showers and thunderstorms are quickly dissipating north of PNC and WWR late tonight. Do not expect any precip over the terminals. Can't rule out some BR again near OKC/OUN but do not feel like it will make it far enough north to restrict vsbys there. Winds will generally remain SE overnight and increase a bit thru Mon afternoon. Showers and thunderstorms may develop near WWR after 18-20Z Mon so have included PROB30 there. && .UPPER AIR... Issued at 315 AM CDT Sat Aug 14 2021 No upper air flights are currently scheduled. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 70 88 71 / 10 10 20 20 Hobart OK 91 69 91 69 / 20 20 30 20 Wichita Falls TX 91 71 91 71 / 10 10 40 30 Gage OK 89 67 89 67 / 30 30 30 10 Ponca City OK 88 67 89 68 / 20 20 20 10 Durant OK 90 71 91 71 / 30 10 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....23 AVIATION...03
Hazardous weather outlook, Aug 16, 4:35 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 435 AM CDT Mon Aug 16 2021 OKZ004>048-050>052-TXZ083>090-170945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 435 AM CDT Mon Aug 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms are expected today with the highest chances across northwest Oklahoma, and isolated strong to marginally severe storms will be possible, mainly from mid- afternoon through mid-evening. There is a marginal risk of severe thunderstorms across northwestern Oklahoma, generally near and west of a line from Wakita to Canton to Clinton to Mangum where hail of around the size of quarters and wind gusts of 60 mph will be possible with the strongest storms. Slow moving thunderstorms will produce heavy rainfall and local flooding will be possible in areas where storms persist. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A daily chance for thunderstorms will continue through Sunday. Heavy rain may accompany the storms, and some may produce gusty winds and hail. However, organized severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 16, 6:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
622 AM CDT Mon Aug 16 2021
OKZ004-009-161145-
Harper OK-Ellis OK-
622 AM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 645 AM CDT...
At 622 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of May. This storm drifting slowly southeast.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3645 10000 3664 9999 3664 9973 3637 9980
TIME...MOT...LOC 1122Z 282DEG 4KT 3654 9993
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:49 AM CDT | Special Weather Statement | OUN | Ellis | 26 min |
| Aug 16, 8:36 AM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Aug 16, 8:45 AM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Aug 16, 9:23 AM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Aug 16, 4:28 PM CDT | Special Weather Statement | OUN | Noble | 47 min |
| Aug 16, 4:30 PM CDT | Special Weather Statement | OUN | Washita | 45 min |
| Aug 16, 6:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 16, 6:43 PM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Aug 16, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 40 min |
| Aug 16, 6:55 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 16, 5:26 PM CDT | Special Weather Statement | OUN | Baylor | 34 min |
| Aug 16, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 58 min |
| Aug 16, 6:33 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
| Aug 16, 6:58 PM CDT | Special Weather Statement | OUN | Wilbarger | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.